Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 206, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 16, 2021, 11:38 PM CDT for Baylor County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2021, 11:38 PM CDT (04:38 UTC)
- Expired
- May 17, 2021, 12:30 AM CDT
- In force
- 52 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Baylor County, TX
The radar
The Altus AFB radar (KFDR), 87 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 9:38 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 496 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
522
WUUS54 KOUN 170438
SVROUN
TXC023-170530-
/O.NEW.KOUN.SV.W.0206.210517T0438Z-210517T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1138 PM CDT Sun May 16 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northwestern Baylor County in northern Texas...
* Until 1230 AM CDT.
* At 1138 PM CDT, a severe thunderstorm was located near Red Springs,
moving northeast at 30 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Red Springs and Lake Kemp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3350 9946 3351 9947 3369 9947 3384 9927
3383 9897
TIME...MOT...LOC 0438Z 230DEG 24KT 3360 9944
HAIL...1.50IN
WIND...<50MPH
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 6:39 PM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, May 16, 6:39 PM CDT, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service Norman OK
639 PM CDT Sun May 16 2021
...New AVIATION...
.SHORT TERM...
(This evening through Monday)
Issued at 148 PM CDT Sun May 16 2021
Heavy rainfall associated with the northeastward-moving MCV has
decreased over central Oklahoma. Isolated shower and thunderstorm
development will continue through the afternoon over southwestern
and south-central Oklahoma, but with smaller coverage than
earlier. The extant flood watch for central and southern Oklahoma
will continue. Residual parts of storms that form on the NM dry
line today may make it as far as western Oklahoma with the
scenario of another MCV tomorrow morning just as likely. These
various convective initiators in the very humid air mass leads to
high pops tonight and through mid-day Monday.
&&
.LONG TERM...
(Monday night through next Saturday)
Issued at 315 PM CDT Sun May 16 2021
The wet pattern continues into the extended period as a slow moving
trough inches closer and weakens through midweek. Several rounds of
convection and heavy rainfall are likely, but pinpointing exact
timing and location will be difficult and likely dependent on
previous day's convection. It appears a round of storms is likely to
develop across the TX panhandle Monday afternoon and track across
our area Monday night. The risk of severe storms will likely be
highest across southwestern OK and western north TX where
instability will be highest. Messy storm modes are expected owing to
relatively weak mid level flow and the fact that by the time
storms enter our area they are likely to have congealed into
clusters or line segments, perhaps with embedded supercell
structures. A risk for large hail and damaging winds will
accompany these storms, with perhaps a tornado or two possible,
again mainly across our southwestern counties. Flooding will
continue to be a concern as well with unseasonably high moisture
available. The above scenario is all contingent on sufficient
airmass recovery out west in the wake of the convection Monday
morning, so expect future changes to the forecast as the evolution
of tonight's convection becomes more clear.
By Tuesday the mid to upper flow becomes more meridional and PWATs
surge to 1.5 to near 2". This will likely lead to an increased
flood threat across portions of central, southern, and
southeastern OK where convection will either be ongoing or is
expected to develop and training storms are likely. As the main
upper wave approaches late Tuesday, renewed convective
development is also possible over western portions of the area.
By Wednesday it appears the axis of heaviest rainfall may shift just
to the south and east of our area into eastern OK and TX. However,
with the upper trough still lingering just to our west and plenty of
available moisture at least scattered showers and storms are
likely to continue through the day. The trough weakens and lifts
northward Thursday and Friday but our area still remains between a
larger trough over the western US and a ridge centered over the
eastern US. This will keep a moist airmass in place with chances
for showers and thunderstorms each day into next weekend, with the
highest chances across central and eastern portions of the area.
Ware
&&
.AVIATION...
(00Z TAFS)
Issued at 634 PM CDT Sun May 16 2021
Ongoing thunderstorms may impact KSPS over the next couple hours,
but there is a higher probability they remain just south of the
terminal. Elsewhere, expect low clouds with showers possible
overnight before a line of storms is expected to move west to east
across the area early Monday morning. Clouds will likely stick
around much of the day tomorrow but ceilings should raise to VFR
by late morning at most sites.
&&
.UPPER AIR...
Issued at 345 AM CDT Sun May 16 2021
An Upper Air flight is currently not planned today.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 62 77 63 73 / 70 50 80 80
Hobart OK 61 80 61 76 / 70 30 80 70
Wichita Falls TX 64 82 65 76 / 70 50 80 80
Gage OK 58 79 57 76 / 70 30 80 60
Ponca City OK 61 77 61 76 / 50 40 80 80
Durant OK 64 78 65 74 / 80 80 70 90
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Wednesday morning for OKZ019-020-022>032-
034>048-050>052.
TX...Flood Watch through Wednesday morning for TXZ085-086-088>090.
&&
SHORT TERM...09
LONG TERM....08
AVIATION...08Hazardous weather outlook, May 16, 10:42 PM CDT, 56 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1042 PM CDT Sun May 16 2021 OKZ004>048-050>052-TXZ083>090-180345- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1042 PM CDT Sun May 16 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Scattered thunderstorms will continue across portions of western north Texas and southern Oklahoma through late tonight. Damaging wind gusts exceeding 60 mph and hail up to the size of half dollars will be possible mainly across western north Texas until 200 AM or so. .Heavy Rainfall... Localized flooding will be possible through tonight mainly across portions of southern Oklahoma and western north Texas. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Thunderstorm chances will continue thru Saturday. Severe thunderstorm chances return early Monday evening to the western half of Oklahoma and western north Texas. Very large hail up to the size of baseballs, damaging winds exceeding 70 mph, and perhaps a tornado or two will be possible. Strong to severe thunderstorms will be possible Tuesday and Wednesday. Hail and gusty winds could accompany any of the stronger thunderstorms. .Heavy Rainfall... Flooding will be possible mainly along and south of Interstate 44 Monday thru at least Wednesday. Many locations across this region could receive over 3 inches of total rainfall by the end of the week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 16, 7:57 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
757 PM CDT SUN MAY 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 1 NNW CROWELL 33.99N 99.73W
05/16/2021 E1.50 INCH FOARD TX PUBLIC
&&
MADLocal storm report, May 16, 8:05 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
805 PM CDT SUN MAY 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL CROWELL 33.99N 99.72W
05/16/2021 E1.75 INCH FOARD TX CO-OP OBSERVER
&&
MADLocal storm report, May 16, 8:37 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
837 PM CDT SUN MAY 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL 2 NNW HENRIETTA 33.85N 98.21W
05/16/2021 E1.00 INCH CLAY TX TRAINED SPOTTER
&&
MADSpecial weather statement, May 16, 9:22 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 922 PM CDT Sun May 16 2021 TXZ089-090-170245- Clay TX-Archer TX- 922 PM CDT Sun May 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR west central Clay and northern Archer Counties Until 945 PM CDT... AT 919 PM CDT, strong thunderstorms were along a line extending from 4 miles south of Mankins to 3 miles northwest of Lake Arrowhead, moving southeast at 5 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Minor flooding in areas of poor drainage... Locations impacted include... Holliday, Lake Arrowhead, Mankins and Lake Kickapoo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3363 9885 3371 9826 3382 9836 3380 9886 TIME...MOT...LOC 0219Z 331DEG 4KT 3371 9878 3373 9842 11
Local storm report, May 16, 11:02 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1102 PM CDT SUN MAY 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM HAIL KNOX CITY 33.42N 99.82W
05/16/2021 E1.50 INCH KNOX TX 911 CALL CENTER
&&
MDAYSpecial weather statement, May 16, 11:13 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1113 PM CDT Sun May 16 2021
OKZ036-TXZ083>085-087-170445-
Jackson OK-Foard TX-Knox TX-Wilbarger TX-Hardeman TX-
1113 PM CDT Sun May 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR south central Jackson...Foard...
northwestern Knox...western Wilbarger and southeastern Hardeman
Counties Until 1145 PM CDT...
AT 1112 PM CDT, strong thunderstorms were along a line extending from
4 miles east of Eldorado to near Medicine Mound to 5 miles southwest
of Crowell to 13 miles southeast of Grow, moving east at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Vernon, Crowell, Benjamin, Chillicothe, Eldorado, Elmer, Thalia,
Gilliland, Margaret, Lockett, Fargo, Medicine Mound, Odell, Truscott,
Rayland, Hess and Copper Breaks State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.
&&
LAT...LON 3396 9988 3419 9967 3456 9964 3450 9922
3406 9926 3383 9943 3383 9948 3378 9948
3349 9979 3359 9999 3383 10000 3384 10005
TIME...MOT...LOC 0412Z 291DEG 20KT 3446 9957 3417 9959 3394 9981 3372
10009
11The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 52 min |
| May 16, 7:42 PM CDT | Special Weather Statement | OUN | Foard | 33 min |
| May 16, 7:56 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 16 min |
| May 16, 8:10 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 65 min |
| May 16, 8:52 PM CDT | Areal Flood Advisory | OUN | Clay | 3 hr |
| May 16, 9:04 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 56 min |
| May 16, 9:22 PM CDT | Special Weather Statement | OUN | Archer | 23 min |
| May 16, 9:29 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 61 min |
| May 16, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Knox | 76 min |
| May 16, 10:31 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 44 min |
| May 16, 11:06 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 39 min |
| May 16, 11:13 PM CDT | Special Weather Statement | OUN | Foard, Knox | 32 min |
| May 16, 11:32 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox, Wilbarger | 58 min |
| May 16, 11:44 PM CDT | Special Weather Statement | OUN | Wilbarger | 31 min |
| May 17, 12:14 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Knox, Wichita, Wilbarger | 38 min |
| May 17, 12:25 AM CDT | Areal Flood Advisory | OUN | Baylor, Foard, Knox, Wilbarger | 3 hr |
| May 17, 12:55 AM CDT | Special Weather Statement | OUN | Archer, Wichita | 35 min |
| May 17, 1:28 AM CDT | Special Weather Statement | OUN | Clay | 32 min |
| May 17, 2:25 PM CDT | River Flood Advisory | OUN | Wichita, Wilbarger | 18 hr |
| May 17, 5:13 PM CDT | Special Weather Statement | OUN | Knox | 32 min |
| May 17, 5:45 PM CDT | Special Weather Statement | OUN | Knox | 30 min |
| May 17, 6:05 PM CDT | Special Weather Statement | OUN | Foard | 40 min |
| May 17, 6:18 PM CDT | Special Weather Statement | OUN | Foard | 42 min |
| May 17, 6:23 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 67 min |
| May 17, 6:39 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Wilbarger | 12 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.